Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 178, NWS Blacksburg, VA

July 12, 2009Bedford County, Botetourt County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 12, 2009, 3:39 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 3:39 PM EDT (19:39 UTC)
Expired
Jul 12, 2009, 4:12 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Botetourt County, VA

The radar

The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 121939
SVRRNK
VAC019-023-122045-
/O.NEW.KRNK.SV.W.0178.090712T1939Z-090712T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 445 PM EDT.

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TROUTVILLE...AND MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3741 7960 3727 7973 3740 7994 3747 7987
TIME...MOT...LOC 1939Z 298DEG 24KT 3742 7988

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 121953
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT SUN JUL 12 2009

VAC019-023-122045-
/O.CON.KRNK.SV.W.0178.000000T0000Z-090712T2045Z/
BOTETOURT VA-BEDFORD VA-
353 PM EDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN BEDFORD AND SOUTHERN BOTETOURT COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLUE RIDGE...OR NEAR MONTVALE...MOVING SOUTHEAST AT 30
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3738 7989 3745 7981 3741 7960 3727 7973
TIME...MOT...LOC 1954Z 298DEG 24KT 3737 7977

$$

KM
000 
WWUS51 KRNK 122012
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT SUN JUL 12 2009

VAC019-023-122022-
/O.CAN.KRNK.SV.W.0178.000000T0000Z-090712T2045Z/
BOTETOURT VA-BEDFORD VA-
412 PM EDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEDFORD AND SOUTHERN
BOTETOURT COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3738 7989 3745 7981 3741 7960 3727 7973
TIME...MOT...LOC 2012Z 298DEG 24KT 3731 7963

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:24 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 12, 1:24 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT SUN JUL 12 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS THE FORECAST AREA THIS AFTERNOON...THEN
STALL JUST TO OUR SOUTH TONIGHT. A WEAK AREA OF HIGH PRESSURE WILL
MOVE ACROSS THE OHIO VALLEY MONDAY...CROSSING THE CENTRAL
APPALACHIANS TUESDAY. THE STALLED FRONT TO OUR SOUTHWEST WILL
RETURN AS A WARM FRONT WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONT
THAT WILL CROSS THE OHIO VALLEY WEDNESDAY AND INTO OUR FORECAST
AREA BY THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THETA-E AND PWATS REMAINING HIGH AND WITH INCREASING INSTABILITY
THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
PEPPERED ABOUT THE AREA. WEST TO NORTHWEST FLOW SHOULD KEEP
CONVECTION COVERAGE FROM NOT BECOMING WIDESPREAD. QUASI-STATIONARY
FRONT WILL BE NEAR NORTHERN PORTION OF RNK CWA THIS AFTERNOON
WITH A LEE TROUGH OUT EAST. WITH MODERATE INSTABILITIES AND 30-40 KT
VERTICAL SHEAR...SEVERE WEATHER IS NOT OUT OF THE QUESTION. BUT
AGAIN...NOT LOOKING AT ANYTHING WIDESPREAD. FORECAST SOUNDINGS
SHOWING INVERT-V PROFILE THIS AFTERNOON IN THE EAST...THEREFORE THE
MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS FROM BOWING
ECHOS. SPC HAS UPGRADED THE PIEDMONT FROM A SEE TEXT TO A SLIGHT
RISK.

CLOUDS REMAINING THICK ACROSS THE MOUNTAINS THIS AFTERNOON. THIS
WILL KEEP TEMPERATURES FROM SOARING TO MUCH. EXPECT TEMPERATURES
ACROSS THE WEST TO BE IN THE LOWER TO MID 80S. DOWNSLOPING WESTERLY
WINDS AND MOSTLY CLEAR SKIES WILL HELP TEMPERATURES WARM IN THE
EAST. TEMPERATURES IN THE EAST WILL BE AROUND NORMAL WITH UPPER 80S
TO LOWER 90S. PREVIOUS FORECAST BELOW.

A COLD FRONT WAS LOCATED THIS MORNING TO OUR NORTHWEST FROM ERI TO
MDH. AHEAD OF THE FRONT...A SFC TROUGH AXIS EXTENDED SOUTH THROUGH
THE MID- ATLANTIC INTO THE CAROLINAS. THE COLD FRONT WILL SLIDE
SOUTH ACROSS OUR AREA TODAY AND STALLS OUT JUST TO OUR SOUTH.
FIRST BATCH OF CONVECTION ASSOCIATED WITH SHORTWAVE IN WEST
VIRGINIA WILL DROP SOUTHEAST ACROSS WESTERN PORTIONS OF CWA THIS
MORNING. OUR ATMOSPHERE REMAINS QUITE MOIST WITH PWATS AROUND 1.50
AS SEEN ON 00Z RNK SOUNDING. EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE BOUNDARY THIS AFTERNOON. USED BLEND OF NAM
/WRFARW-RNK AND CONTINUITY FOR POPS...WITH THE HIGHEST POPS IN THE
SOUTH AND SOUTHWEST CWA. SOME OF THE THUNDERSTORMS THIS AFTERNOON
COULD CONTAIN GUSTY WINDS AND HEAVY RAINS. PLAYED HIGH
TEMPERATURES CLOSE TO MET GUID.

FRONTAL BOUNDARY WILL GET HUNG UP ACROSS NORTHERN NC TONIGHT AS NEXT
MID LEVEL S/W APPROACHES FROM THE NW. ELECTED TO GO WITH CHCY POPS
ESPCLY SOUTHERN AND WESTERN ZONES SUNDAY NIGHT AS BACKING OVERRUNS
THE RESIDUAL FRONT AHEAD OF THE WAVE. LEANED LOW TEMPERATURES CLOSE
TO WARM VALUES.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
WITH FRONTAL BOUNDARY CLOSE BY TO OUR SOUTH ON MONDAY...CANT RULE
OUT SOME AFTERNOON DEEP CONVECTION ACROSS THE SOUTHERN AND FAR
WESTERN CWA...ESPECIALLY IN THE NC MTNS. ELSEWHERE...SUBSIDENCE
WILL OVERTAKE AREA AS AN AREA OF WEAK HIGH PRESSURE MOVES ACROSS
THE OHIO VALLEY AND INTO THE CENTRAL APPALACHIANS.

TEMPS MONDAY AND MONDAY NIGHT WILL DEPEND ON DEBRIS CLOUDINESS
FROM ONGOING DEEP CONVECTION ALONG THE FRONTAL BOUNDARY TO OUR
SOUTHWEST. FOR NOW WILL GO WITH THE MAV MOS...BIAS CORRECTED TO
THE COOL SIDE FOR THE TMAX AND TO THE WARM SIDE FOR THE TMIN PER
AFFORMENTIONED CLOUD COVER.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
INITIAL COLD FRONT SHOULD BE WELL SE OF THE AREA TUESDAY/TUESDAY
NIGHT AS 5H TROF LIFTS OUT WITH WEAK HIGH PRESSURE IN PLACE. FAST
ZONAL FLOW THEN DEVELOPS MIDWEEK IN BETWEEN EXITING TROF AND NEXT
PIECE OF UPSTREAM ENERGY ROUNDING THE SOUTHERN UPPER RIDGE. THIS IN
COMBO WITH RETURN FLOW SHOULD PROPEL THE FRONT BACK NE AS A WARM
FRONT WED AHEAD OF THE ASSOCIATED COLD FRONT TIMED TO ARRIVE THU
INTO THU NIGHT. LOOKS LIKE BEST LIFT/MOISTURE WILL BE TO THE NW WITH
THE WARM FRONT...THEN ACROSS THE WEST WITH A POSSIBLE PRE-FRONTAL
BAND OF SHRA/TSRA WED NIGHT INTO EARLY THU. THUS INCLUDING A RETURN
ON ONLY LOW POPS MAINLY WEST WED/WED NIGHT AND MAINLY DRY TO SLIGHT
POPS PIEDMONT. FRONT MAY JUMP TO RESIDUAL LEE TROF ON THU WITH THE
AMOUNT OF W/NW WIND A QUESTION TO CONVECTIVE COVERAGE. MOST MODEL
GUIDANCE OUTSIDE OF THE WETTER CANADIAN HAS MOST QPF TO THE SOUTH
THU INTO THU NIGHT WHICH LOOKS TOO DRY ATTM. THINK BEST TO KEEP
LOW/MID CHANCE POPS MOST SECTIONS FOR NOW AND SEE HOW LATER RUNS
TREND.

MORE S/W ENERGY WILL DROP SE INTO THE 5H TROF BY THE WEEKEND
AND ATTEMPT TO CLOSE OFF ANOTHER UPPER COLD POOL ACROSS THE NE U.S
AS SEEN MANY TIMES OVER THE PAST FEW MONTHS. THIS MAY DEVELOP MORE
WAVES ALONG THE FRONT TO THE SOUTH FRI-SAT ESPCLY AS THE TROF AXIS
REMAINS JUST TO OUR WEST. THINK COMBO OF SOME INCREASED LOW LEVEL RH
ESPCLY EAST AND COOLING ALOFT WILL LEAD TO ADDED SHRA/TSRA CHANCES
BY SAT AFTER A BRIEF LULL WEST FRIDAY. TEMPS WILL FINALLY GET A
BOOST MIDWEEK IN RESPONSE TO HIGHER HEIGHTS AND DEEPER WESTERLY FLOW
ALOFT AHEAD OF THE COLD FRONT. APPEARS COULD PUSH THE MID 90S EAST
BY THU AND CLOSE TO 90 WEST UNDER +23C 85H READINGS PENDING
CONVECTION. READINGS THEN SLIDE BACK TO BELOW NORMAL VALEUS TO END
THE WEEK BEHIND THE FRONT IN WEAK NE FLOW AND ADDED CLOUDS.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
FRONTAL BOUNDARY WILL BE IN THE NORTHERN PORTION OF RNK CWA THIS
AFTERNOON AND WITH THE ADDITION OF A LEE TROUGH AND AFTERNOON
HEATING...SCATTERED CONVECTION IS A GOOD BET. MORNING LOW CLOUDS
HAVE LIFTED TO VFR LEVELS ACROSS THE WEST BUT MAY LOWER TO MVFR IF
HIT WITH PASSING SHOWERS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THE
AFTERNOON AND EARLY EVENING. WITH COVERAGE SCATTERED ABOUT...WILL
ONLY HAVE VICINITY CODING IN THE TAFS. IF A SHOWER OR THUNDERSTORMS
LOOKS TO HIT ANY TAF SITES...WILL AMEND.

CLEARING BEHIND THE FRONT WILL BRING OPPORTUNITY FOR RADIATION FOG
TONIGHT...ESPECIALLY IN THE MOUNTAIN VALLEYS. A WESTERLY UPSLOPE
WIND WILL ALSO PERSIST WEST OF THE MOUNTAINS...SO FEEL MVFR TO IFR
CONDITIONS WILL REDEVELOP AT KBLF/KLWB AGAIN TONIGHT.

BEYOND THIS TAF PERIOD...THE SURFACE FRONT WILL STALL SOUTH OF THE
AREA AND RETURN AS A WARM FRONT ON WEDNESDAY. ANOTHER COLD FRONT
WILL CROSS THE AREA THURSDAY. WIDELY SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS
MONDAY AND TUESDAY...WITH BETTER COVERAGE ALONG THE WARM FRONT ON
WEDNESDAY AND ALONG THE COLD FRONT THURSDAY.

AT NIGHT LOOK FOR SOME MOUNTAIN VALLEY FOG...MAINLY AFFECTING KLWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KK/RCS
SHORT TERM...PM
LONG TERM...JH
AVIATION...RCS
Hazardous weather outlook, Jul 12, 1:34 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT SUN JUL 12 2009

NCZ004>006-020-VAZ022-033>035-043>047-058-059-131745-
STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
134 PM EDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE ACTIVATED THIS AFTERNOON AND EVENING.

NCZ001>003-018-019-VAZ007-009>020-023-024-032-WVZ042>045-131745-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER-
134 PM EDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jul 12, 1:49 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT SUN JUL 12 2009

VAZ020-024-121845-
BATH VA-ROCKBRIDGE VA-
149 PM EDT SUN JUL 12 2009

...A STRONG THUNDERSTORM WILL AFFECT BATH AND ROCKBRIDGE COUNTIES TO
INCLUDED THE CITY OF BUENA VISTA AND LEXINGTON...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HOT SPRINGS...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DOUTHAT STATE PARK AROUND 155 PM...NIMROD
HALL AROUND 215 PM...MILLBORO AROUND 220 PM...COLLIERSTOWN AROUND 230
PM AND ROCKBRIDGE BATHS AROUND 245 PM.

LAT...LON 3790 7922 3766 7937 3778 7966 3787 7960
      3788 7964 3784 7969 3789 7975 3788 7983
      3789 7988 3795 7993 3796 7995 3808 7991

EXPERIMENTAL

RCS
Special weather statement, Jul 12, 2:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT SUN JUL 12 2009

VAZ044-121845-
PITTSYLVANIA VA-
220 PM EDT SUN JUL 12 2009

...THUNDERSTORMS WILL AFFECT CITY OF DANVILLE AND PITTSYLVANIA
COUNTIES...

AT 217 PM EDT...SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES NORTHEAST OF AXTON TO 8 MILES NORTH OF MAYFIELD...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR SWANSONVILLE AROUND 230 PM AND BLAIRS
AROUND 245 PM.

LAT...LON 3667 7969 3674 7967 3675 7931 3659 7923
      3659 7958

EXPERIMENTAL

KM
Special weather statement, Jul 12, 3:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT SUN JUL 12 2009

VAZ018-023-121930-
BOTETOURT VA-CRAIG VA-
304 PM EDT SUN JUL 12 2009

...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND CRAIG COUNTIES...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CASTLE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CRAIG COUNTY AND
BOTETOURT COUNTY.

LAT...LON 3751 7988 3740 8000 3752 8021 3759 8011

EXPERIMENTAL

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:09 PM EDTSpecial Weather StatementRNKBland66 min
Jul 12, 1:49 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington56 min
Jul 12, 2:20 PM EDTSpecial Weather StatementRNKCity of Danville25 min
Jul 12, 2:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington53 min
Jul 12, 2:47 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville58 min
Jul 12, 3:04 PM EDTSpecial Weather StatementRNKCraig26 min
Jul 12, 3:51 PM EDTSpecial Weather StatementRNKFloyd54 min
Jul 12, 4:02 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania28 min
Jul 12, 4:05 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham23 min
Jul 12, 4:26 PM EDTSpecial Weather StatementRNKBedford34 min
Jul 12, 4:32 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania43 min
Jul 12, 4:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax35 min
Jul 12, 4:50 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania70 min
Jul 12, 5:02 PM EDTTornado WarningRNKCharlotte, Halifax28 min
Jul 12, 5:21 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville69 min
Jul 12, 5:30 PM EDTTornado WarningRNKCharlotte, Halifax22 min
Jul 12, 6:03 PM EDTTornado WarningRNKPittsylvania, City of Danville27 min
Jul 12, 6:11 PM EDTSevere Thunderstorm WarningRNKHalifax40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.